MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 11/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's right eye due to blurry vision.The patient had a loss of 2 or more lines of best spectacle corrected visual acuity (bscva).A planned vitrectomy was performed; however, it was indicated that there was no capsule tear.A non-johnson and johnson lens was used as the replacement iol.No other surgical interventions were required and there are no plans for any additional surgeries.The patient outcome was good, and no injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: sep 6, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could contribute to or cause blurry vision could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15238008
Report Number3012236936-2022-02195
Device Sequence Number17307243
Product Code MFK
UDI-Device Identifier05050474752429
UDI-Public(01)05050474752429(17)240407
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model NumberDFW300
Device Catalogue NumberDFW300U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceWhite